MAUDE Adverse Event Report: EDWARDS LIFESCIENCES FEM-FLEX II FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES FEM-FLEX II FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number FEMII
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it was reported to be unavailable.Attempts to retrieve additional is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information a venous femii (model number unknown) was leaking.It was reported the patient was taken back to the or next day for cannula change.Patient required multiple transfusions.The fluid leaking where the two connections are fused molding leak.Device is not available.
 
Additional Manufacturer Narrative
Added information to d4.Report of cannula leak could not be confirmed through image evaluation.Three images were provided.The images showed a cannula, and pouch packaging label from model vfem018, lot number 63244118.Blood was visible on the cannula.
 
Additional Manufacturer Narrative
Complaint was unable to be confirmed.Dhr review was performed, and no relevant non-conformances were identified.Based on the information provided the complaint is unable to be confirmed and a definitive root cause cannot be conclusively determined.An edwards defect has not been confirmed.The images provided by the customer do not depict a confirmable leak from the device as reported in the event description.Per the event description the device was used on vv ecmo and for greater than 6 hours.The ifu states, edwards lifesciences femoral access cannulae are intended for use in situations which require rapid femoral venous and arterial access for short-term less than or equal to 6 hours cardiopulmonary bypass.Vessel access (venous or arterial) is left to the discretion of the physician.Femoral access cannulae may be used in pediatric populations or adult populations based on flow rate requirements and individual patient anatomy.Please consult labeling to determine pressure drop related to flow rates.Femoral access cannulae are contraindicated for long-term use greater than 6 hours, including extra corporeal membrane oxygenation procedures.This device is not intended for use other than as indicated and should not be used when any physical impairment would contraindicate its use.Based on the above information this procedure is considered off-label.

Brand Name
FEM-FLEX II FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key16713519
Report Number2015691-2023-12233
Device Sequence Number1791566
Product Code DWF
UDI-Device Identifier00690103146646
UDI-Public(01)00690103146646(17)230611
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K200358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model NumberFEMII
Device Lot Number63244118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer06/12/2023
11/02/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/12/2023
11/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown